Alert archive / New York / Lakeshore Flood Warnings in 2020

Lakeshore Flood Warning 2, NWS Buffalo, NY

January 7, 2020Cayuga County, Oswego County, Wayne County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Jan 7, 2020, 12:33 PM EST for Cayuga County, Oswego County, Wayne County, New York. It took effect at Jan 8, 2020, 12:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2020, 12:33 PM EST (17:33 UTC)
In effect from
Jan 8, 2020, 12:00 PM EST
Expired
Jan 8, 2020, 10:43 PM EST
In force
11 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WHUS41 KBUF 071733
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Lakeshore Hazard Message
National Weather Service Buffalo NY
1233 PM EST Tue Jan 7 2020

NYZ004>006-080145-
/O.NEW.KBUF.LS.W.0002.200108T1700Z-200109T0400Z/
Wayne-Northern Cayuga-Oswego-
1233 PM EST Tue Jan 7 2020

...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TO 11 PM EST
WEDNESDAY...

* WHAT...Significant lakeshore flooding expected.

* WHERE...Wayne, Northern Cayuga, and Oswego counties.

* WHEN...From noon to 11 PM EST Wednesday.

* IMPACTS...The combination of high water levels and high waves
  will result in lakeshore flooding along the immediate Lake 
  Ontario shore, especially in bays, inlets, and other low lying 
  areas along the shore. Significant shoreline erosion may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your safety, stay off breakwaters, piers, rock outcroppings,
and beaches! Waves are often larger than they appear and can
easily wash you away.

Expect significant beach erosion and debris, local road closures,
and extremely dangerous boating conditions.

&&

$$

HSK
5 follow-up statements
800 
WHUS41 KBUF 072347
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
647 PM EST Tue Jan 7 2020

NYZ004>006-081000-
/O.CON.KBUF.LS.W.0002.200108T1700Z-200109T0400Z/
Wayne-Northern Cayuga-Oswego-
647 PM EST Tue Jan 7 2020

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM NOON TO 11 PM
EST WEDNESDAY...

* WHAT...Significant lakeshore flooding expected.

* WHERE...Wayne, Northern Cayuga, and Oswego counties.

* WHEN...From noon to 11 PM EST Wednesday.

* IMPACTS...The combination of high water levels and high waves 
  will result in lakeshore flooding along the immediate Lake 
  Ontario shore, especially in bays, inlets, and other low lying 
  areas along the shore. Significant shoreline erosion may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your safety, stay off breakwaters, piers, rock outcroppings,
and beaches. Waves are often larger than they appear and can 
easily wash you away.

Expect significant beach erosion and debris, local road closures,
and extremely dangerous boating conditions.

&&

$$

Apffel
736 
WHUS41 KBUF 080909
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
409 AM EST Wed Jan 8 2020

NYZ004>006-081715-
/O.CON.KBUF.LS.W.0002.200108T1700Z-200109T0400Z/
Wayne-Northern Cayuga-Oswego-
409 AM EST Wed Jan 8 2020

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM NOON TODAY TO
11 PM EST THIS EVENING...

* WHAT...Lakeshore flooding expected.

* WHERE...Wayne, Northern Cayuga, and Oswego counties.

* WHEN...From noon today to 11 PM EST this evening.

* IMPACTS...The combination of high water levels and high waves 
  will result in lakeshore flooding along the immediate Lake 
  Ontario shore, especially in bays, inlets, and other low lying 
  areas along the shore. Significant shoreline erosion may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your safety, stay off breakwaters, piers, rock outcroppings,
and beaches. Waves are often larger than they appear and can
easily wash you away.

Expect significant beach erosion and debris, local road closures,
and extremely dangerous boating conditions.

&&

$$
198 
WHUS41 KBUF 081645
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
1145 AM EST Wed Jan 8 2020

NYZ004>006-090045-
/O.CON.KBUF.LS.W.0002.200108T1700Z-200109T0400Z/
Wayne-Northern Cayuga-Oswego-
1145 AM EST Wed Jan 8 2020

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Lakeshore flooding expected.

* WHERE...Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...The combination of high water levels and high waves 
  will result in lakeshore flooding along the immediate Lake 
  Ontario shore, especially in bays, inlets, and other low lying 
  areas along the shore. Significant shoreline erosion may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your safety, stay off breakwaters, piers, rock outcroppings,
and beaches! Waves are often larger than they appear and can
easily wash you away.

Expect significant beach erosion and debris, local road closures,
and extremely dangerous boating conditions.

&&

$$
273 
WHUS41 KBUF 082058
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
358 PM EST Wed Jan 8 2020

NYZ004>006-090400-
/O.CON.KBUF.LS.W.0002.000000T0000Z-200109T0400Z/
Wayne-Northern Cayuga-Oswego-
358 PM EST Wed Jan 8 2020

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Lakeshore flooding expected.

* WHERE...The lake Ontario shore of Wayne, Northern Cayuga, and 
  Oswego counties.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...The combination of high water levels and high waves 
  will result in lakeshore flooding along the immediate Lake 
  Ontario shore, especially in bays, inlets, and other low lying 
  areas along the shore. Significant shoreline erosion may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your safety, stay off breakwaters, piers, rock outcroppings,
and beaches! Waves are often larger than they appear and can
easily wash you away.

Expect significant beach erosion and debris, local road closures,
and extremely dangerous boating conditions.

&&

$$

Hitchcock
265 
WHUS41 KBUF 090343
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
1043 PM EST Wed Jan 8 2020

NYZ004>006-090445-
/O.CAN.KBUF.LS.W.0002.000000T0000Z-200109T0400Z/
Wayne-Northern Cayuga-Oswego-
1043 PM EST Wed Jan 8 2020

...LAKESHORE FLOOD WARNING IS CANCELLED...

Winds and waves have diminished tonight lowering the risk of lakeshore
flooding on Lake Ontario. 

$$

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Jan 7, 9:51 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 7, 9:51 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
951 AM EST Tue Jan 7 2020

.SYNOPSIS...
A quiet weather day is expected today with temperatures slightly
milder than January normals. A colder airmass will move in
Wednesday with snow showers and possible heavier squalls. High
pressure will move off the New England coast late in the week,
with a southerly flow bringing milder temperatures, followed by
possible heavy precipitation along a wavy frontal boundary this
weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Ridging will continue northeast of the area later today, a
compact area of low pressure tied to a southern stream shortwave
will pass quickly by to our southeast. Model consensus suggests
that nearly all of the associated precipitation will stay south
and east of the area, although the northwestern edge could
bring a few flurries to Allegany county late in the day. There
will be a very brief period of possible sunshine this morning,
before clouds increase over the area. Despite the cloud cover
afternoon temperatures should reach around 40F across western
New York and mid to upper 30s east of Lake Ontario.

A potent northern stream shortwave and associated cold front will
sweep across the region late tonight/early Wednesday, ushering in a
much colder airmass. The surge of colder air will support a period
lake enhanced snows late tonight and Wednesday. There looks to be an
increasing risk for a snow squalls with the cold frontal passage
with increasing instability along and just behind the cold front.

Off Lake Erie,the most favorable lake parameters come together
late tonight through Wednesday morning, where there will be the
potential for a few inches of snow over the higher terrain of
the western Southern Tier. Conditions become more favorable east
of Lake Ontario during the day Wednesday where amounts could
reach several inches across the Tug Hill Plateau.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Warmer and increasingly more unsettled weather can be expected
during this period...as a progressive pattern with an active
southern stream (sub tropical) jet will set the stage for some
soaking rain. The predominant Pacific based flow will become
amplified with time...as a robust shortwave seen over Alaska will
dislodge and dig a broad based trough over the western conus.
Downstream...this will establish a deep southerly flow over the
eastern third of the country which will allow anomalous amounts of
GOMEX moisture to stream northwards across the Lower Great Lakes.
This all boils down to a prolonged period of rainy weather that
could include the potential for some flooding. Stay tuned.

Before we warm up though...we can expect more typical winter weather
across the region. A very brief shot of sub arctic air will glance
our forecast area Wednesday night...as the supporting mid level
trough will race to the east across New England. A secondary cold
front will drop south across Lake Ontario Thursday evening...and
this will give us a glimpse of H85 temps of -18 to -20c. The
corresponding instability over the wide open lakes will then combine
with some channelled vorticity and short lived upstream connections
to allow for some accumulating snows southeast of both lakes. Snow
accumulations will be severely limited though by a low cap...with a
staunch subsidence inversion dropping from 5 and 8kft over Lakes
Erie and Ontario respectively. While there will be an abundance of
moisture in the snow dendritic growth zone under the entire layer
beneath the inversion...snow accumulations will be severely limited
though by a low cap. A staunch subsidence inversion will drop from
5kft over Lake Erie with only a slightly more favorable initial
convective depth of 8kft over Lake Ontario. The low sheared 300 flow
will be primed off Lake Huron and Georgian Bay...but these
connections will be torn apart after 06z as a broad ridge over the
Upper Great Lakes will advance east and quickly establish a warm
advective pattern. Nighttime snow accums will only be in the vcnty
of an inch or two between Rochester and Syracuse...with lesser
amounts over the Western Southern Tier. Otherwise...it will be cold
with mins ranging from the minus single digits east of Lake Ontario
to between 10 and 15 most elsewhere. Initially...a gusty northwest
wind will add to the mid winter conditions.

A broad mid level ridge will pass over the region on Thursday...
while its associated large surface high will exit our region via New
England. This will set up a southerly flow that will further
strengthen the warm advection that will already be in place. An
approaching 50-60 kt low level jet will help to push H85 temps to
between zero and +2c by late afternoon...a 20 deg jump from the
previous day. The strong warm advection will encourage afternoon
highs in the mid to upper 30s over the western counties. The only
downside to the milder weather will be a swath of alto-cu that will
accompany a pseudo-warm front with the western counties likely
experiencing the bulk of this cloud cover before lunchtime.

Thursday night...our forecast area will be solidly within the warm
sector of a large storm system over the Upper Great Lakes. While the
bulk of the night should be pcpn free...the passage of the 50kt low
level jet may produce just enough lift to allow for some nuisance
showers. Without a significant boundary in play though...have shaved
10 points off the pops from continuity. The temperature profile will
support mainly rain showers...but its not out of the question that a
few wet snow flakes could be experienced...mainly east of Rochester.
Speaking of temperatures...a non diurnal temp trend should be in
place with the mercury climbing into the 40s across the western
counties by daybreak.

A broad southwesterly flow will be in place across our region on
Friday...as a slowing frontal boundary will crawl its way to the
east from Lower Michigan. A plume of deep moisture ahead of this
boundary will stream across our forecast area...while a shortwave
embedded within the southwest flow will track across our area from
the Ohio Valley. This will support increasingly widespread rain
showers. At least it will be mild...as H85 temps averaging 4c will
allow max temps over the western counties to reach into the 50s.

Several waves tracking to the north along the aforementioned sfc
boundary will stall the front over southern Ontario Friday night.
This will keep a deep plume of moisture over our forecast area that
will feed areas of rain throughout the night. The higher rainfall
amounts of a half inch or more should be focused closer to...and
north...of Lakes Erie and Ontario where a tight baroclinic zone will
have become established.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
...Significant rainfall possible Saturday and Saturday night...

While there are still some differences between the various medium
range guidance packages as to the timing of when the moderate to
heavy rain will change over to snow...there is growing consensus
that the transition to wet snow will take place Saturday night or
early Sunday. This is still going to present problems with the
forecast though...as a later change over will translate into
additional significant rainfall rather than a problematic heavy
snow event. From this vantage point though...rainfall amounts over
our region should average one to two inches by Sunday morning. This
complex and likely headline worthy weather event will remain
highlighted in the Hazardous Weather Outlook (HWO product).

As for some details...the slow moving...wavy frontal boundary is
forecast to ease across our forecast area on Saturday. Significant
frontogenetic forcing will combine with a coupled H25 jet to produce
widespread moderately heavy rain on Saturday...which will be easily
supported by PWAT values of roughly 1.25". The one wrinkle to watch
will be the potential for the front to move far enough through the
region to allow for some mixed pcpn across the North Country.

Any mixed pcpn though should be short lived...as intense shortwave
energy in the southern stream will generate a well developed surface
low that will track from the Ohio valley across the Lower Great
Lakes Saturday night. Renewed warm advection ahead of this deepening
storm system will change any wintry pcpn back to rain...which could
be heavy at times due to the very strong low level forcing that will
accompany the passage of the mid level support. One indication of
the dynamic nature of this passing cyclone will be the forecast from
the operational ECMWF that the 1.5 Pv sfc could be forced as low
970mb just to our north!! This would represent a significant trop
fold and suggest a very energetic system.

The various medium range models than tend to diverge late Saturday
night and Sunday as to the speed of the cold air moving across the
region in the wake of the exiting storm system. In any case...the
steady widespread rain will eventually transition to a brief period
of heavy wet snow. As the cold air deepens later Sunday and Sunday
night...widespread snow will taper off and become fluffier in nature.

A large area of high pressure will then pass over the region late
Sunday night and Monday. This will allow a brief period of fair
weather to return to start the new work week.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As a surface ridge of high pressure passes by the area today, VFR
conditions will prevail at all of the TAF sites throughout the
daytime hours.

Tonight through Wednesday, MVFR to IFR conditions will be caused by
snow showers transitioning into lake effect snow east of the
lakes. Initially, these snows will impact southern WNY (KBUF and
KJHW) tonight into early Wednesday. The lake snows become more
prevalent east of Lake Ontario for the day on Wednesday. Snow
squalls are also expected along an arctic cold front Wednesday
which will likely cause sudden reductions in visibility at all
terminals.

Outlook...

Thursday...Mainly VFR.
Thursday night through Saturday...MVFR to IFR due to rain and wintry
mix.

&&

.MARINE...
Winds and waves will again increase tonight on Lake Erie, and
Wednesday on Lake Ontario as a slightly deeper and colder trough
passes across the Lakes. Wind gusts may approach gale force for
a time during this period.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 PM this evening to midnight EST
         Wednesday night for LEZ040-041.
         Small Craft Advisory from midnight tonight to 6 AM
         EST Thursday for LOZ043.
         Small Craft Advisory from 9 PM this evening to 1 AM EST
         Thursday for LOZ042.

&&

SYNOPSIS...AR/Thomas/TMA
NEAR TERM...AR/HSK/Thomas/TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...EAJ
MARINE...AR/TMA
Hazardous weather outlook, Jan 7, 5:02 AM EST, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
502 AM EST Tue Jan 7 2020

NYZ001>003-010>014-021-085-081015-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Allegany-Southern Erie-
502 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Snow showers across the region on Wednesday could be briefly heavy
and could be accompanied by wind gusts of 30 to 35 mph. These snow
squalls could produce brief periods of very poor visibility.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will move
along this front and combine with copious amounts of moisture to
produce heavy precipitation across Western and North Central New
York.

Confidence is fairly high on heavy precipitation occuring, however
there is a high degree of uncertainty with regards to temperatures.
If temperatures remain warm enough for most of the precipitation to
fall as rain, flooding may be possible. If colder air near the
surface move into our region, significant amounts of wintry
precipitation will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-081015-
Chautauqua-Cattaraugus-
502 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Lake snows will become established over the area tonight. This will
result in accumulations of 1 to 3 inches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating lake snows will continue on Wednesday. Total 24 hour
accumulations of 4-6 inches will be possible in the most persistent
bands across higher terrain. Wind gusts of 30 to 35 may accompany
some of the bursts of snow and this would result in areas of very
poor visibility.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will move
along this front and combine with copious amounts of moisture to
produce heavy precipitation across Western and North Central New
York.

Confidence is fairly high on heavy precipitation occuring, however
there is a high degree of uncertainty with regards to temperatures.
If temperatures remain warm enough for most of the precipitation to
fall as rain, flooding may be possible. If colder air near the
surface move into our region, significant amounts of wintry
precipitation will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-081015-
Wayne-Northern Cayuga-
502 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Snow showers across the region on Wednesday could be briefly heavy
and could be accompanied by wind gusts of 30 to 35 mph. These snow
squalls could produce brief periods of very poor visibility.

A period of strong northwest winds will develop Wednesday and
Wednesday evening. The combination of strong onshore flow, high
waves, and high water levels may bring an increased risk of
lakeshore flooding along the Lake Ontario shore.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will move
along this front and combine with copious amounts of moisture to
produce heavy precipitation across Western and North Central New
York.

Confidence is fairly high on heavy precipitation occuring, however
there is a high degree of uncertainty with regards to temperatures.
If temperatures remain warm enough for most of the precipitation to
fall as rain, flooding may be possible. If colder air near the
surface move into our region, significant amounts of wintry
precipitation will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-081015-
Oswego-
502 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Lake effect snows will once again develop tonight. Accumulations of
up to 2 inches will be possible on the Tug Hill by Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating lake snows will persist on Wednesday. Total 24 hour
accumulations will range from 3 to 6 inches with the highest amounts
found near and on the Tug Hill plateau. Some of the heavier snow
showers could be accompanied by wind gusts of 30 to 35 which would
greatly reduce the visibility.

A period of strong northwest winds will develop Wednesday and
Wednesday evening. The combination of strong onshore flow, high
waves, and high water levels may bring an increased risk of lakeshore
flooding along the Lake Ontario shore.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will move
along this front and combine with copious amounts of moisture to
produce heavy precipitation across Western and North Central New
York.

Confidence is fairly high on heavy precipitation occuring, however
there is a high degree of uncertainty with regards to temperatures.
If temperatures remain warm enough for most of the precipitation to
fall as rain, flooding may be possible. If colder air near the
surface move into our region, significant amounts of wintry
precipitation will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-081015-
Jefferson-Lewis-
502 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Lake effect snows will once again develop tonight. Accumulations of
up to 2 inches will be possible on the Tug Hill by Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating lake snows will persist on Wednesday. Total 24 hour
accumulations will range from 3 to 6 inches with the highest amounts
found near and on the Tug Hill plateau. Some of the heavier snow
showers may be accompanied by wind gusts of 30 to 35 which would
greatly reduce the visibility.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will move
along this front and combine with copious amounts of moisture to
produce heavy precipitation across Western and North Central New
York.

Confidence is fairly high on heavy precipitation occuring, however
there is a high degree of uncertainty with regards to temperatures.
If temperatures remain warm enough for most of the precipitation to
fall as rain, flooding may be possible. If colder air near the
surface move into our region, significant amounts of wintry
precipitation will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-081015-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
502 AM EST Tue Jan 7 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jan 7, 7:34 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
734 AM EST TUE JAN 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             1 NW CONSTABLEVILLE     43.58N  75.45W
01/07/2020  M11.0 INCH       LEWIS              NY   COCORAHS

            24-HOUR SNOWFALL.

0624 AM     SNOW             HIGHMARKET              43.58N  75.52W
01/07/2020  M7.3 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             LOWVILLE                43.79N  75.48W
01/07/2020  M5.5 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             OSCEOLA 1E              43.50N  75.71W
01/07/2020  M6.0 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             REDFIELD 8N             43.64N  75.88W
01/07/2020  M9.4 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

&&

EVENT NUMBER BUF2000025
EVENT NUMBER BUF2000026
EVENT NUMBER BUF2000027
EVENT NUMBER BUF2000028
EVENT NUMBER BUF2000029

DPK
Local storm report, Jan 7, 8:25 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
825 AM EST TUE JAN 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     SNOW             3 SSW REDFIELD          43.50N  75.85W
01/07/2020  M5.5 INCH        OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF2000030

DPK
Local storm report, Jan 7, 10:16 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1016 AM EST TUE JAN 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             5 SW MARTINSBURG        43.69N  75.54W
01/07/2020  E12.0 INCH       LEWIS              NY   PUBLIC

&&

EVENT NUMBER BUF2000031

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 8:13 PM ESTSpecial Weather StatementBUFMonroe, Orleans47 min
Jan 6, 8:31 PM ESTSpecial Weather StatementBUFJefferson, Lewis, Oswego, Wayne59 min
Jan 7, 4:24 AM ESTSmall Craft AdvisoryBUF48 hr
Jan 7, 1:25 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 2 more29 hr

Nearby

Lakeshore Flood Warnings in New York, 2020Every lakeshore flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.